Unanswered Questions about your Hair Growth after Chemo?
Do you have very little hair growth since your chemo has finished? Are you hiding under a baseball cap long after your hair was supposed to grow back? Are your doctors perplexed? If so, you may be one of a growing number of people around the world who have experienced permanent chemo-induced alopecia, or hair loss. The medical world calls it PCIA.
According to Sanofi-Aventis, manufacturer of the chemotherapy drug Taxotere—used to treat breast, lung, gastric, head and neck and prostate cancer—3% of patients administered the drug could experience long-term alopecia. This figure could rise to as high as 15% according to the Clatterbridge Cancer Center study, using Taxotere/Docetaxel-containing regimes. 'Patients' observations confirmed a significant impact on quality of life.'
"This risk should be discussed routinely (as part of the process of informed consent) with all patients embarking upon Taxotere/Docetaxel as a component of management of EBC."
Despite this recommendation, patients are not being informed of this potentially disfiguring side effect.
A Head of Our Time is a worldwide organization of cancer patients who have banded together to share emotional support, compare medical research and educate our health care providers. If you are tired of the stares and the dismissive suggestions to “wear a wig”, you will find understanding and, indeed, empowerment among us.
#PCIA #pharmanews #toxicology #pharmacology #Taxotere #Docetaxel #HairMatters